Open Access
Translator Disclaimer
April, 1971 On the Construction of Certain Transition Functions
Charles W. Lamb
Ann. Math. Statist. 42(2): 439-450 (April, 1971). DOI: 10.1214/aoms/1177693396

Abstract

We consider a probabilistic method for constructing certain transition functions which have a given conservative matrix as their initial derivative matrix. The technique originated in a conjecture of Reuter (see [9]). Kingman (see [5]) has considered similar problems but no proof of the original conjecture has appeared. The methods used are intended to confirm a remark made by Chung (see [1] page 158) to the effect that it should be possible to view sticky (regular) boundary points as a suitable limiting case of non-sticky (non-regular) boundary points. The probabilistic construction in Reuter's conjecture can be used to motivate some general analytical constructions of transition functions. These constructions and the connection with modern boundary theory are discussed in the last two sections.

Citation

Download Citation

Charles W. Lamb. "On the Construction of Certain Transition Functions." Ann. Math. Statist. 42 (2) 439 - 450, April, 1971. https://doi.org/10.1214/aoms/1177693396

Information

Published: April, 1971
First available in Project Euclid: 27 April 2007

zbMATH: 0221.60046
MathSciNet: MR288852
Digital Object Identifier: 10.1214/aoms/1177693396

Rights: Copyright © 1971 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.42 • No. 2 • April, 1971
Back to Top